Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 23, NWS Springfield, MO

April 18, 2013Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Apr 18, 2013, 11:15 PM CDT for Pulaski County, Missouri. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2013, 11:15 PM CDT (04:15 UTC)
Expired
Apr 21, 2013, 5:38 PM CDT
In force
66 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:32 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Apr 18, 6:32 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT THU APR 18 2013

.UPDATE...
ISSUED AT 623 PM CDT THU APR 18 2013

MOST OF THE PRECIPITATION ASSOCIATED WITH THE COLD FRONT HAD
PUSHED EAST OF THE REGION THIS EVENING. SOME LINGERING LIGHT RAIN
AND SHOWERS WERE CONTINUING TO MOVE TO THE NORTHEAST ACROSS
PORTIONS OF SOUTH CENTRAL MISSOURI GENERALLY ACROSS
HOWELL...SHANNON AND OREGON COUNTIES. THIS ACTIVITY WILL CONTINUE
TO MOVE EASE AND SHOULD BE EAST OF THE AREA BY 8 PM. A COLD
AIRMASS WILL CONTINUE TO FILTER INTO THE AREA TONIGHT WITH
TEMPERATURES EXPECTED TO FALL INTO THE LOWER 30S NEAR THE FREEZING
MARK.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 221 PM CDT THU APR 18 2013

SHOULD SEE RAIN CHANCES COME TO AN END FROM WEST TO EAST OVER THE
REMAINDER OF THE EASTERN CWA THIS AFTERNOON...POSSIBLY INTO THE
EARLY EVENING...BUT THE CHANCE OF SEVERE STORMS HAS EXITED TO THE
EAST. RESIDUAL FLOODING WILL CONTINUE INTO TONIGHT (SEE HYDRO
SECTION).

COLD AIR ADVECTION WILL PERSIST THROUGH THE NIGHT WITH STEADY
NORTHWEST WINDS THROUGHOUT THE NIGHT AND LIKELY TO KEEP THE LOW
CLOUDS IN FOR MUCH OF THE NIGHT. THIS WILL PREVENT ANY FAVORABLE
CONDITIONS FOR FROST FORMATION...HOWEVER TEMPERATURES MAY DROP
DOWN TO AROUND FREEZING FOR AN HOUR SO A LIGHT FREEZE WILL BE
POSSIBLE...ESPECIALLY IN LOW LYING AREAS. MORE FAVORABLE FROST

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 221 PM CDT THU APR 18 2013

CONDITIONS WILL DEVELOP ON FRIDAY NIGHT INTO SATURDAY MORNING AS
THE SURFACE RIDGE WILL MOVE OVERHEAD AND WE LOSE THE CLOUD COVER.
WILL CONTINUE TO MENTION PATCHY FROST IN THE GRIDS FOR FRIDAY NIGHT.

SOME WEAK ENERGY WILL MOVE INTO THE AREA SATURDAY NIGHT INTO
SUNDAY IN THE WAKE OF THE SURFACE RIDGE. MOISTURE DOES NOT LOOK
OVERLY IMPRESSIVE WITH THIS SYSTEM AND NOT EXPECTING ANYTHING MORE
THAN A SLIGHT CHANCE OF CONVECTION OVER NORTHWEST PART OF CWA FOR SUNDAY.

A DEEPER TROUGH WILL BEGIN TO DEVELOP EARLY NEXT WEEK IN THE
NORTHERN ROCKIES/NORTHERN PLAINS WHICH WILL HELP TO DEVELOP A
SURFACE FRONT IN THE PLAINS THAT WILL BRING BETTER CONVECTIVE
PRECIPITATION CHANCES TO THE FORECAST AREA FOR THE MONDAY THROUGH
TUESDAY EVENING TIME FRAME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 623 PM CDT THU APR 18 2013

CLOUD COVER BEHIND THE FRONT THAT MOVED THROUGH THE REGION THIS
MORNING WILL REMAIN IN PLACE THROUGH THIS EVENING AND INTO FRIDAY
MORNING. THE UPPER LOW ACROSS THE GREAT LAKES WILL CONTINUE TO
PIVOT LOW LEVEL MOISTURE...AND CLOUDS OVER THE AREA. CEILINGS WILL
BE MVFR FOR THE ALL TERMINALS THIS EVENING. BRANSON WOULD BE THE
FIRST TO BREAK OUT...AROUND 08Z...AS THE UPPER LOW AND CLOUD
COVER LIFTS TO THE NORTHEAST. JOPLIN AND SPRINGFIELD SHOULD
BECOME VFR BY 11 TO 13Z. SURFACE WINDS WILL GUST AT TIMES TO
20-25MPH BUT NO OTHER IMPACTS TO FLIGHT CONDITIONS ARE FORECAST.

&&

.HYDROLOGY...
ISSUED AT 221 PM CDT THU APR 18 2013

WHILE THE RISK OF FLASH FLOODING HAS ENDED ACROSS THE AREA WITH
THE LOSS OF HEAVY RAINFALL...THE CWA RECEIVED BETWEEN 1.5 TO OVER
4 INCHES OF RAIN IN SOME LOCATIONS WHICH HAS BROUGHT QUITE A BIT
OF RESIDUAL AREAL FLOODING AND RIVER FLOODING TO THE AREA. SOME OF
THIS FLOODING WILL LIKELY CONTINUE THROUGH THE NIGHT AND INTO FRIDAY.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

UPDATE...HATCH
SYNOPSIS...LINDENBERG
SHORT TERM...LINDENBERG
LONG TERM...LINDENBERG
AVIATION...HATCH
HYDROLOGY...LINDENBERG
Hazardous weather outlook, Apr 18, 8:29 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
829 PM CDT THU APR 18 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
829 PM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED FLOODING RISK.
  LIMITED LIGHT FREEZE RISK.

DISCUSSION...

  FLOODING WILL CONTINUE OVER LOW LYING AREAS...LOW WATER
  CROSSINGS...STREAMS AND CREEKS THROUGHOUT MUCH OF THE MISSOURI
  OZARKS AND SOUTHEAST KANSAS. WIDESPREAD 2 TO 3 INCHES WITH
  HIGHER ISOLATED AMOUNTS HAVE OCCURRED ACROSS THE PAST 18 TO 24
  HOURS. FLOODING WILL LIKELY CONTINUE THROUGH THE NIGHT FOR MANY
  LOW LYING AREAS AND NEAR RIVERS...CREEKS AND STREAMS.

  A LIGHT FREEZE WILL THEN BE POSSIBLE TONIGHT... ESPECIALLY IN
  PROTECTED VALLEYS WEST OF AN OSAGE BEACH TO BRANSON LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  TEMPERATURES WILL AGAIN FALL INTO THE LOWER AND MIDDLE 30S
  AGAIN FRIDAY NIGHT AS HIGH PRESSURE MOVES OVERHEAD. THERE WILL
  BE A BETTER CHANCE OF PATCHY FROST DEVELOPMENT FRIDAY NIGHT.

  THUNDERSTORMS WILL BE POSSIBLE AROUND THE MIDDLE OF NEXT
  WEEK AS A STORM SYSTEM DEVELOPS ACROSS THE CENTRAL UNITED
  STATES.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 10:56 PM CDTRiver Flood WarningSGFJasper27 hr
Apr 19, 3:33 AM CDTFrost AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more28 hr
Apr 19, 11:02 AM CDTAreal Flood AdvisorySGFDent, Maries, Phelps, Pulaski, Shannon, Texas6 hr
Apr 19, 12:06 PM CDTAreal Flood AdvisorySGFBarry, Barton, Christian, Douglas, Jasper, McDonald and 5 more5 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.